Hail, Kiowa
- When
- November 1, 3:56 PM CST
- Where
- Kiowa County, Snyder
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.650, -98.950
Hail was observed on the west side of town.
6 hail, 2 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 1, 3:15 PM CST, 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 310 PM CST MON NOV 1 2004 .DISCUSSION... UPPER LOW IS LOCATED OVER FAR NORTHERN MEXICO THIS AFTERNOON WITH STRONG COLD FRONT PUSHING SLOWLY ACROSS NORTHWEST/NORTH CENTRAL OKLAHOMA INTO SOUTHWESTERN PARTS OF THE STATE. 18Z SOUNDING INDICATED SUBSTANTIAL MID LEVEL COOLING...SO IF STORM CAN DEVELOP LATE THIS AFTERNOON ENOUGH ELEVATED POSITIVE AREA FOR LARGE HAIL. 18Z ETA RUN SHOWS BEST UPPER LEVEL DIVERGENCE LOCATED WITH ELEVATED FRONT OVER SOUTHWEST PARTS OF FA THIS EVENING/TONIGHT. WITH ECHOS INCREASING TO THE SOUTHWEST APPEARS THIS AREA MAY HAVE BEST CHANCE FOR WIDESPREAD RAIN. WILL ALSO KEEP LIKELY POPS IN AHEAD OF FRONTAL BOUNDARY. ALSO EXTENDED FLOOD WATCH EARLIER FOR FAR SOUTHEAST COUNTIES BECAUSE OF RECENT HEAVY RAINS AND FLOODING THAT WAS ONGOING. EXPECT AS UPPER LOW BEGINS TO LIFT NORTHEAST TUESDAY INTO TUESDAY NIGHT THAT PRECIP CHANCES WILL INCREASE ACROSS SOUTHERN SECTIONS AS UPGLIDE INCREASES. BETTER CHANCES FOR RAIN WILL THEN SHIFT INTO CENTRAL AND NORTHERN SECTIONS TUESDAY AFTERNOON INTO TUESDAY NIGHT. MODEL SOUNDINGS ACROSS WESTERN PARTS OF AREA INDICATE SNOW WILL BE POSSIBLE EXCEPT FOR THE LAST 1-2K FEET...SO WET SNOW/RAIN MIX WILL BE POSSIBLE. HOWEVER...AIR AND SOIL TEMPS NOT EXPECTED TO ALLOW ANY ACCUMULATION. AS UPPER LOW MOVES INTO MISSOURI WEDNESDAY RAIN CHANCES WILL COME TO AND END WITH HEIGHT RISES GOING INTO WEDNESDAY NIGHT. SHORTWAVE MOVING ACROSS NORTHERN PLAINS/UPPER MISSISSIPPI VALLEY THURSDAY WILL HELP PUSH ANOTHER FRONT THROUGH THE AREA. PACIFIC AIRMASS BEHIND THIS FRONT WILL RESULT IN COOL/MILD DAYS AND COOL/COLD NIGHTS. MORE SUBSTANTIAL COOL DOWN WILL OCCUR LATE IN THE WEEKEND INTO EARLY NEXT WEEK BUT FORECAST WILL REMAIN DRY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 47 50 39 53 / 60 60 80 20 HOBART OK 41 47 36 58 / 60 60 80 10 WICHITA FALLS TX 48 50 38 59 / 60 80 60 10 GAGE OK 38 44 32 57 / 60 60 80 10 PONCA CITY OK 44 48 40 51 / 50 40 80 50 DURANT OK 55 54 43 55 / 60 60 80 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ATOKA...BRYAN...HUGHES AND COAL COUNTIES OKZ032-043-048-052. TX...NONE. && 6
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
355 PM CST MON NOV 1 2004
OKZ004>048-050>052-TXZ083>090-021300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS CENTRAL AND SOUTHERN PORTIONS OF OKLAHOMA...AND PARTS
OF WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA COVERS LOCATIONS NEAR AND SOUTHEAST OF A LINE
EXTENDING FROM CHANDLER...TO OKLAHOMA CITY...TO ALTUS...TO SEYMOUR
TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE BEFORE 8 PM.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR THE POSSIBILITY OF SEVERE WEATHER
OPERATIONS THIS AFTERNOON AND EVENING.
DISCUSSION...
A STRONG COLD FRONT EXTENDED ACROSS WESTERN OKLAHOMA TO A WEAK LOW
PRESSURE CENTER WEST OF WICHITA FALLS...THEN SOUTHWEST INTO WEST
TEXAS LATE THIS AFTERNOON. BREAKS IN THE CLOUD COVER HAVE ALLOWED
THE ATMOSPHERE TO DESTABILIZE ACROSS THE RISK AREA AND THUNDERSTORMS
WERE BEGINNING TO FORM ALONG THE ADVANCING COLD FRONT. BECAUSE OF
VERY COLD AIR ALOFT...THE PRIMARY SEVERE WEATHER RISK IS HAIL.
THE LOSS OF AFTERNOON HEATING WILL TEND TO DIMINISH THE CHANCES FOR
SEVERE STORMS LATER IN THE EVENING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY NOV 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG NORTH WINDS ARE EXPECTED BEHIND THE COLD FRONT THIS AFTERNOON
AND TONIGHT. SPEEDS OF 20 TO 30 MPH WILL BE COMMON...WITH GUSTS OVER
40 MPH POSSIBLE. THESE WINDS COULD CAUSE PROBLEMS FOR DRIVERS OF
HIGH PROFILE VEHICLES ON EAST WEST ROADS. ALSO...HEAVY RAINFALL HAS
LEFT THE GROUND SATURATED ACROSS MUCH CENTRAL AND SOUTHEAST
OKLAHOMA. IF THUNDERSTORMS DO BECOME WIDESPREAD LATER
TODAY...ADDITIONAL HEAVY RAINFALL WILL RESULT IN RAPID RUNOFF AND
POSSIBLE FLASH FLOODING. THE MAIN AREA OF CONCERN WILL BE SOUTHEAST
OKLAHOMA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE FORECAST.
OTHER HAZARDOUS WEATHER...
A LIGHT FREEZE WILL BE POSSIBLE ACROSS NORTHWEST OKLAHOMA WEDNESDAY
MORNING.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.
16PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1252 PM CST MON NOV 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD 2 E WARDVILLE 34.66N 96.00W
11/01/2004 ATOKA OK LAW ENFORCEMENT
STATE HIGHWAY 131 CLOSED DUE TO HIGH WATER.
&&
FMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 340 PM CST MON NOV 1 2004 OKZ035-037-012200- KIOWA OK-TILLMAN OK- 340 PM CST MON NOV 1 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KIOWA AND TILLMAN COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF TIPTON AT 340 PM CST...MOVING NORTH AT 5 MPH. THIS STORM IS ASSOCIATED WITH A STRONG COLD FRONT IN THE AREA... AND HAS INTENSIFIED OVER THE PAST HALF HOUR. A SEVERE THUNDERSTORM WARNING WILL BE REQUIRED IF THE STORM INTENSIFIES FURTHER. HAIL UP TO THE SIZE OF DIMES IS POSSIBLE WITH THIS STORM. CMS
The Altus AFB radar (KFDR), 32 km away, was scanning. The volume nearest the first event began at 21:57 UTC.
6 hail, 2 funnel cloud. Local standard time, as filed.
Hail was observed on the west side of town.
This funnel cloud was observed by personnel at the Norman NWS office on the northwest side of Norman west of NW 60th Avenue and south of Tecumseh Road.
Hail was reported covering the ground at the Snyder City Hall.
This funnel cloud north of Newcastle was observed by two off-duty National Weather Service personnel, along with several spotters. The funnel developed under the updraft base of a developing shower. Radar indicated the nearest echo was a few miles north of the location of the funnel.
Wind gust to 50 mph was also reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5425982, 5425989, 5425983, 5425984, 5425985, 5425988, 5425986, 5425987.